|Please help, my questions are never answered
Jan 28, 2007
Please help. My husband is co-infected with AIDS and Hep C. Biopsy of the liver showed cirrhoisis. He recently broke his neck in a car accident and thanks be to God, after surgery to fuse c3 thru c7 and t1 he is expected to make a full recovery. He also recently switched doctors and they added seroquel 25 mg 3 tabs at night. His new HIV doc changed his regimen from Viracept, Epivir and Zerit based on his feelings that Zerit is a dangerous drug. Gil now takes Atripla once a day and seroguel for sleep. He also had a problem with a tear in one of the arteries to the brain though they said the other three mail vessels were carrying on for the fourth. He is recovering well. Except that twice, he has had severe, drenching sweats while awake. His body temperature when this happened dropped to 95 when he's normally 98.6. He gets so weak when this occurs and seems out of it (or far away) and I just sit and wipe the sweat off of him. His nurse has been reducing the seroquel slowly because of his desire to take less pills. The first time this happened he had stopped the seroquel cold turkey and has been reducing the dose (with the knowledge of the doctor and the nurse) slowly to stop someday. When this happened before and we told them both, they and the nurse seemed like it was nothing and blew it off. They told us nothing and since the accident he's been experiencing anxiety which is new for him as well and this sweating and low body temperature has him really worried which is not helping his anxiety at all. Please help. He's been diagnosed with AIDS since 1988 and his current t cells at 791 (the highest ever in the history of his illness) and his viral load is undetectable. What could be causing the sweating and low body temperature and should we be concerned?
| Response from Dr. McGovern
Two possibilities come to my mind: liver disease and neurologic disease. Liver disease can cause temperatures to be lower than in patients without cirrhosis. Temperature dysregulation can occur with neurologic problems as well.
I would discuss this further with your neurologist since your husband's case is quite complicated. Atripla sounds like a good choice. HIs HIV numbers look terrific.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.